MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER

AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 08 may 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: unknown, cathplace: unknown, infusion start time: unknown, infusion stop time: unknown.Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the second of two reports.Refer to 2026095-2019-00082 for the first report.It was reported on 18-apr-2019 that "two catheters broke.One in the hospital.Broke at connection where clear sleeve connects.No issue with any part of catheter left in.Patient.Entire catheter was completely removed.No injury was reported." additional information received on (b)(6) 2019 indicated the patient was in the hospital and the event occurred (b)(6) 2019."because some of the catheter was still sticking out from the surface of the skin, [the patient was] able to grasp and remove the remainder of the catheter without further incident.No resistance was met according to the physician.".
 
Additional Manufacturer Narrative
The device history record for lot 0203134014 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.One catheter without pump was received broken.During inspection and examination, the breaking points on the proximal end where the hub would be located appeared jagged.No hub was returned with the catheter sample.The root cause could not be determined.All information reasonably known as of 16 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The lot number was provided.A review of the device history record is in-progress.The complaint remains in progress.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q CATHETERS-SILVERSOAKER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
irvine CA 92618
MDR Report Key8592828
Report Number2026095-2019-00083
Device Sequence Number2180402
Product Code BSO
UDI-Device Identifier30680651135354
UDI-Public30680651135354
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2021
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot Number0203134014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer04/26/2019
07/03/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date06/12/2019
07/17/2019
Patient Sequence Number1